Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 1, 2007, 9:05 AM CST for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 9:05 AM CST (15:05 UTC)
- Expired
- Mar 1, 2007, 9:30 AM CST
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 011506 SVRLCH LAC115-011530- /O.NEW.KLCH.SV.W.0011.070301T1505Z-070301T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 930 AM CST * AT 902 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PITKIN...AND MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. REMEMBER...SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE WARNING. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3093 9309 3088 9307 3088 9282 3104 9283 $$ SHAMBURGER
1 follow-up statement
000 WWUS54 KLCH 011519 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 918 AM CST THU MAR 1 2007 LAC115-011530- /O.CON.KLCH.SV.W.0011.000000T0000Z-070301T1530Z/ VERNON LA- 918 AM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 AM CST FOR VERNON PARISH... AT 913 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF PITKIN..MOVING NORTHEAST AT 40 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3094 9298 3088 9297 3088 9282 3104 9283 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:27 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 1, 7:27 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 AM CST THU MAR 1 2007
.UPDATE...PER TELCON WITH SPC, A TORNADO WATCH WILL LIKELY BE
ISSUED FOR OUR EASTERN ZONES FROM VERMILION PARISH TO SAINT LANDRY PARISH.
CAP IS WEAKER TO THE EAST AND ISOLATED STORMS ALREADY DEVELOPING
EAST OF NEW ORLEANS AND OUT OVER THE GULF.
NEW ZONES WILL BE OUT TO COVER THIS.
&&
.PREV DISCUSSION... /ISSUED 641 AM CST THU MAR 1 2007/
UPDATE...ADDING MENTION OF SEVERE THUNDERSTORMS TO THE ZONES
ACROSS INTERIOR SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL
LOUISIANA TO ALREADY EXISTING MENTION OVER EASTERN PORTIONS OF
CENTRAL LOUISIANA. SPC HAS ISSUED A TORNADO WATCH JUST NORTH OF
THESE AREAS. REMOVED MENTION OF FOG FROM THE ZONES.
MEANWHILE, MORNING LCH SOUNDING SHOWS A STRONG CAP AS EXPECTED.
IF CAP BREAKS, THERE IS FAVORABLE SHEAR FOR ROTATING TSTMS.
PREV DISCUSSION... /ISSUED 328 AM CST THU MAR 1 2007/
SYNOPSIS...IMPRESSIVE LOW PRESSURE SYSTEM 988MB OVER THE PLAINS
WITH GOOD LOW LEVEL MOISTURE RIDGE IN A WARM SECTOR THRU EASTERN OKLAHOMA.
A TRAILING PACIFIC COLD FRONT IN WEST TEXAS WITH A DRY LINE.
COINCIDENT POLAR AND SUBTROPICAL JETS (150KT + MAX) ACROSS THE
DESERT SOUTHWEST AND INTO THE RED RIVER VALLEY OF TEXAS TO THE
MID-MISSISSIPPI VALLEY. A MAJOR SEVERE WEATHER OUTBREAK IS ALREADY
BEGINNING FROM THESE STRONG FORCING MECHANISMS FROM THE EASTERN
SOUTHERN PLAINS TO THE MID-MISSISSIPPI VALLEY.
CLOSER TO HOME, LIFTED SEA FOG IN A STRATUS DECK CONTINUES DUE TO A
TIGHT GRADIENT. VISIBILITIES NEAR THE COAST AND OUT OVER THE
WATERS WILL CONTINUE TO BE ADVERSELY AFFECTED WITH SOME REPORTS OF
ZERO VISIBILITY RECIEVED FROM RIGS.
SHORT TERM...THE PACIFIC FRONT WILL BE ACCOMPANIED BY THE DRY
LINE AND WILL MOVE RAPIDLY THROUGH THE AREA FROM WEST TO EAST FROM
LATE MORNING THROUGH THE EARLY AFTERNOON. DUE TO CAPPING, MOISTURE
WILL BE LIMITED TO THE LOWER LEVELS AND WILL HAVE A DIFFICULT TIME
SQUEEZING OUT A FEW SHOWERS AND THUNDERSTORMS. RAPID CLEARING
BEHIND THE FRONT WITH MUCH DRIER AIR. FURTHER NORTH AND EAST
BEYOND OUR AREA, THERE WILL BE A MUCH BETTER CHANCE FOR SEVERE
THUNDERSTORMS. WILL MENTION POSSIBILITY FOR SEVERE IN THE CEN LA
ZONES JUST TO BE PRUDENT.
LONG TERM...COOL AND DRY AS A TROUGHING ALOFT EXTENDS FROM THE
GREAT LAKES TO THE INTERMOUNTAIN REGION GIVING US A DRY WESTERLY
FLOW THROUGH THE WEEKEND. A HIGH PRESSURE RIDGE SETS UP OVER THE
WESTERN STATES AND PROVIDES A NORTHWESTERLY FLOW ALOFT, KEEPING
THINGS COOL AND DRY NEXT WEEK.
AVIATION...VARIABLE CIGS RANGING FROM LIFR TO MVFR UNTIL THE
FRONTAL PASSAGE AROUND 18Z. WINDS VEERING FROM SOUTH TO SOUTHWEST
AHEAD OF THE FRONT WITH AN ABRUPT WINDSHIFT TO NORTHWESTERLY WITH
THE FRONT. VFR POSTFRONT.
MARINE...HOISTED A SMALL CRAFT ADVISORY WITH THE FRONT BRINGING
COOL AND GUSTY NORTHWESTERLY WINDS FROM MID AFTERNOON TO LATE
TONIGHT.
FIRE WEATHER...CONDITIONS BECOMING DRY WITH GUSTY NORTHWESTERLY
WINDS AFTER THE FRONT THIS AFTERNOON. EXPECT HUMIDITIES IN THE LOW
30 PERCENT RANGE WITH WINDS 15 TO 25 MPH. SINCE RAINS HAVE BEEN
RECENT (5 DAYS AGO), EXPECT RED FLAG CRITERIA NOT TO BE MET (RH
ABOVE THE 20 PERCENT RANGE) ALTHOUGH WINDS WOULD HAVE BEEN SUFFICIENT.
THERE WILL BE AN INCREASED FIRE DANGER DUE TO THE DRY WINDS THIS AFTERNOON.
WILL MAKE A REMARK TO THAT EFFECT ON THE FWF.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 45 70 42 / 30 0 0 0
KBPT 75 44 73 44 / 20 0 0 0
KAEX 74 40 72 36 / 20 0 0 0
KLFT 75 46 70 41 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 4 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
JSHazardous weather outlook, Mar 1, 8:00 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 800 AM CST THU MAR 1 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-021400- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 800 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM ALEXANDRIA TO LAFAYETTE. A MODERATE RISK FOR SEVERE THUNDERSTORMS EAST OF ALEXANDRIA AND LAFAYETTE. A PACIFIC COLD FRONT WITH A DRY LINE WILL BE MOVING INTO THE AREA THIS MORNING. THIS FRONT SHOULD PASS THE EASTERN AREAS BY THIS AFTERNOON. MENTION OF SEVERE THUNDERSTORMS IS IN THE FORECAST FOR ALL EXCEPT LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WHERE THERE IS A STRONG CAPPING INVERSION. TORNADOES ARE POSSIBLE AS WELL DUE TO FAVORABLE SHEAR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING. JS
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:29 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 13 min |
| Mar 1, 1:11 PM CST | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.